Alert archive / North Carolina / River Flood Warnings in 2014

River Flood Warning 31, NWS Raleigh, NC

December 27, 2014Edgecombe County, North Carolina

NWS Raleigh, NC issued this river flood warning at Dec 27, 2014, 7:52 AM EST for Edgecombe County, North Carolina. It took effect at Dec 27, 2014, 10:20 AM EST. It was in force for 4 days.

The area

The outline as issued.

The facts

Issued
Dec 27, 2014, 7:52 AM EST (12:52 UTC)
In effect from
Dec 27, 2014, 10:20 AM EST
Expired
Dec 31, 2014, 2:39 PM EST
In force
4 days
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
Minor

County Edgecombe County, NC

The radar

The Raleigh/Durham radar (KRAX), 87 km from the middle of the area, began a volume at 12:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tar River at Tarboro (TARN7). The gauge peaked at 21.86 ft at Dec 29, 2014, 11:00 AM EST.

actionminormoderate15202512/2712/2812/2912/3012/3101/01
Action stage
17 ft
Minor stage
19 ft
Moderate stage
24 ft
Major stage
32 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02083500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

178 
WGUS42 KRAH 271252
FLWRAH


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
752 AM EST SAT DEC 27 2014



...THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
FLOOD WARNING FOR THE FOLLOWING RIVERS IN NORTH CAROLINA... 

  TAR RIVER AT TARBORO AFFECTING EDGECOMBE COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT 
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.

&&

NCC065-280052-
/O.NEW.KRAH.FL.W.0031.141227T1520Z-141231T0447Z/
/TARN7.1.ER.141227T1520Z.141229T0000Z.141230T1647Z.NO/
752 AM EST SAT DEC 27 2014

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A 

* FLOOD WARNING FOR 
  THE TAR RIVER AT TARBORO.
* UNTIL TUESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:15 AM SATURDAY THE STAGE WAS 18.6 FEET. 
* FLOOD STAGE IS 19.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE
  TO RISE TO NEAR 20.6 FEET BY TOMORROW EVENING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY LATE TUESDAY MORNING.
* IMPACT...AT 20.0 FEET...LOWLAND FLOODING BEGINS SOUTH OF DANIEL 
  STREET IN EAST TARBORO.

&&

THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...


                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    SUN   MON   TUE   WED   THU

TAR RIVER
 TARBORO          19  18.6 SAT 07 AM  20.4  20.5  19.4  16.2  13.4


TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:


        TARBORO:         10.37



&&

LAT...LON 3597 7760 3593 7748 3577 7751 3573 7757
          3590 7756 3593 7761         

$$
4 follow-up statements
888 
WGUS82 KRAH 271552
FLSRAH
NCC065-101-280352-


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE RALEIGH NC
1052 AM EST SAT DEC 27 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
CAROLINA...
  NEUSE RIVER AT SMITHFIELD AFFECTING JOHNSTON COUNTY 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
CAROLINA..
  TAR RIVER AT TARBORO AFFECTING EDGECOMBE COUNTY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT 
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.

&&

NCC101-280352-
/O.EXT.KRAH.FL.W.0028.000000T0000Z-141228T0700Z/
/SMFN7.2.ER.141224T2110Z.141226T0445Z.141227T1900Z.NO/
1052 AM EST SAT DEC 27 2014

THE FLOOD WARNING CONTINUES FOR
  THE NEUSE RIVER AT SMITHFIELD.
* AT 10:15 AM SATURDAY THE STAGE WAS 15.6 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THIS AFTERNOON.
* IMPACT...AT 15.0 FEET...MINOR FLOOD STAGE. FLOODING BEGINS ALONG THE
  NEUSE RIVERWALK. WATER NEARS THE BASE OF THE HOLDING TANK AT THE 
  WATER TREATMENT PLANT.

&&

THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...

                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    SUN   MON   TUE   WED   THU

NEUSE RIVER
 SMITHFIELD       15  15.6 SAT 10 AM  13.4  11.6   9.9   9.4   9.7


TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:

        SMITHFIELD:      99.26

&&

LAT...LON 3554 7829 3548 7834 3544 7829 3541 7833
          3547 7842 3556 7835         

$$

NCC065-280352-
/O.CON.KRAH.FL.W.0031.000000T0000Z-141231T0447Z/
/TARN7.1.ER.141227T1542Z.141228T1800Z.141230T1647Z.NO/
1052 AM EST SAT DEC 27 2014

THE FLOOD WARNING CONTINUES FOR
  THE TAR RIVER AT TARBORO.
* AT 10:15 AM SATURDAY THE STAGE WAS 18.9 FEET. 
* FLOOD STAGE IS 19.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE
  TO RISE TO NEAR 20.6 FEET BY TOMORROW EVENING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY LATE TUESDAY MORNING.
* IMPACT...AT 20.0 FEET...LOWLAND FLOODING BEGINS SOUTH OF DANIEL 
  STREET IN EAST TARBORO.

&&

THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...

                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    SUN   MON   TUE   WED   THU

TAR RIVER
 TARBORO          19  18.9 SAT 10 AM  20.4  20.5  19.4  16.2  13.4


TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:

        TARBORO:         10.37

&&

LAT...LON 3597 7760 3593 7748 3577 7751 3573 7757
          3590 7756 3593 7761         

$$
883 
WGUS82 KRAH 280223
FLSRAH
NCC065-281423-


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE RALEIGH NC
923 PM EST SAT DEC 27 2014



...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
CAROLINA...
 
  TAR RIVER AT TARBORO AFFECTING EDGECOMBE COUNTY 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT 
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.

&&

NCC065-281423-
/O.EXT.KRAH.FL.W.0031.000000T0000Z-150101T0600Z/
/TARN7.1.ER.141227T1607Z.141228T1800Z.141231T1800Z.NO/
923 PM EST SAT DEC 27 2014

THE FLOOD WARNING CONTINUES FOR
  THE TAR RIVER AT TARBORO.
* AT  8:15 PM SATURDAY THE STAGE WAS 19.8 FEET. 
* FLOOD STAGE IS 19.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 21.1 FEET BY 
  EARLY AFTERNOON ON SUNDAY. THE RIVER WILL FALL BELOW FLOOD STAGE 
  EARLY AFTERNOON ON WEDNESDAY.
* IMPACT...AT 20.0 FEET...LOWLAND FLOODING BEGINS SOUTH OF DANIEL 
  STREET IN EAST TARBORO.

&&

THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...


             FLD  OBSERVED                   FORECAST 7 AM
LOCATION     STG   STG  DAY TIME     SUN   MON   TUE   WED   THU

TAR RIVER
  TARBORO     19  19.8 SAT 08 PM    20.8  20.9  20.6  19.3  18.2


TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:



        TARBORO:         10.37



&&

LAT...LON 3597 7760 3593 7748 3577 7751 3573 7757
          3590 7756 3593 7761         

$$
134 
WGUS82 KRAH 290154
FLSRAH
NCC065-191-291354-


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE RALEIGH NC
854 PM EST SUN DEC 28 2014



...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
CAROLINA...
 
  NEUSE RIVER NEAR GOLDSBORO AFFECTING WAYNE COUNTY 
  TAR RIVER AT TARBORO AFFECTING EDGECOMBE COUNTY 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT 
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.

&&

NCC191-291354-
/O.EXT.KRAH.FL.W.0032.000000T0000Z-150102T0600Z/
/GLDN7.1.ER.141228T0645Z.141230T1800Z.150101T1800Z.NO/
854 PM EST SUN DEC 28 2014

THE FLOOD WARNING CONTINUES FOR
  THE NEUSE RIVER NEAR GOLDSBORO.
* AT  8:15 PM SUNDAY THE STAGE WAS 18.8 FEET. 
* FLOOD STAGE IS 18.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 19.9 FEET BY 
  TUESDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE 
  THURSDAY EARLY AFTERNOON.
* IMPACT...AT 20.0 FEET...ARRINGTON BRIDGE ROAD AND ACCESS ROADS 
  AROUND SEYMOUR JOHNSON AIR FORCE BASE FLOOD.

&&

THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...


             FLD  OBSERVED                   FORECAST 7 AM
LOCATION     STG   STG  DAY TIME     MON   TUE   WED   THU   FRI

NEUSE RIVER
  GOLDSBORO   18  18.8 SUN 08 PM    19.2  19.8  19.6  18.5  16.7


TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:



        GOLDSBORO:       42.95



&&

LAT...LON 3538 7807 3533 7793 3528 7791 3525 7795
          3530 7797 3534 7810         

$$

NCC065-291354-
/O.EXT.KRAH.FL.W.0031.000000T0000Z-150102T0600Z/
/TARN7.1.ER.141227T1607Z.141229T1800Z.150101T1800Z.NO/
854 PM EST SUN DEC 28 2014

THE FLOOD WARNING CONTINUES FOR
  THE TAR RIVER AT TARBORO.
* AT  8:15 PM SUNDAY THE STAGE WAS 21.4 FEET. 
* FLOOD STAGE IS 19.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 22.1 FEET BY 
  TOMORROW EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE 
  THURSDAY EARLY AFTERNOON.
* IMPACT...AT 24.0 FEET...MODERATE FLOODING BEGINS IN TARBORO. RIVER 
  ROAD IS UNDERWATER AND FLOODING BEGINS ON EAST WILSON AND ST DAVID 
  STREETS.

&&

THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...


             FLD  OBSERVED                   FORECAST 7 AM
LOCATION     STG   STG  DAY TIME     MON   TUE   WED   THU   FRI

TAR RIVER
  TARBORO     19  21.4 SUN 08 PM    21.9  22.0  20.9  19.4  17.5


TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:



        TARBORO:         10.37



&&

LAT...LON 3597 7760 3593 7748 3577 7751 3573 7757
          3590 7756 3593 7761         

$$
068 
WGUS82 KRAH 311939
FLSRAH
NCC065-010739-


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE RALEIGH NC
239 PM EST WED DEC 31 2014

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NORTH 
CAROLINA...
 
  TAR RIVER AT TARBORO AFFECTING EDGECOMBE COUNTY

&&

NCC065-312009-
/O.CAN.KRAH.FL.W.0031.000000T0000Z-150101T0446Z/
/TARN7.1.ER.141227T1607Z.141229T1745Z.141231T1637Z.NO/
239 PM EST WED DEC 31 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE TAR RIVER AT TARBORO.
* AT 2:15 PM WEDNESDAY THE STAGE WAS 18.8 FEET. 
* FLOOD STAGE IS 19.0 FEET. 
* FELL BELOW FLOOD STAGE AT 11:37 AM WEDNESDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 16.4 FEET BY THURSDAY
  MORNING.
  
&&

THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...


                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    THU   FRI   SAT   SUN   MON

TAR RIVER
 TARBORO          19  18.8 WED 02 PM  16.4  14.1  12.7  11.3  10.1


TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:

        TARBORO:         10.37

&&

LAT...LON 3597 7760 3593 7748 3577 7751 3573 7757
          3590 7756 3593 7761         

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this river flood warning went out at Dec 27, 3:45 AM EST, 4 hours 7 minutes earlier.

Area forecast discussion, Dec 27, 3:45 AM EST, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
345 AM EST SAT DEC 27 2014

.SYNOPSIS...HIGH PRESSURE OVERHEAD THIS MORNING WILL SHIFT EAST OF
THE AREA BY TONIGHT.  A COLD FRONT WILL APPROACH FROM THE NORTHWEST
ON SUNDAY... AND GRADUALLY MOVE SOUTHWARD THROUGH THE REGION ON
MONDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 345 AM SATURDAY..

HIGH PRESSURE  OVER THE EASTERN HALF OF NC THIS MORNING WILL
CONTINUE TO SHIFT OFFSHORE TODAY...WHILE A POSITIVELY TILTED UPPER
TROUGH AND ASSOCIATED FRONTAL ZONE BEGIN TO SLOWLY MAKE THEIR
TRANSITION EAST ACROSS THE CENTRAL US. A FEW AREAS OF HIGH CLOUDS
CONTINUE TO DRIFT ACROSS THE NORTHERN PORTIONS OF THE AREA...WITH
MORE ROBUST CLOUD COVER STILL WELL WEST OF THE TENNESSEE VALLEY
REGION.  DESPITE SHALLOW MIXING...THICKNESSES STARTING OUT NEAR
1340M SUGGESTS HIGHS WILL BE 2-4 DEGREES WARNER THAN FRIDAY IN MANY
AREAS....61-65.

AHEAD OF THE AFOREMENTIONED UPPER TROUGH...A SURGE OF WARM ADVECTION
WILL SPREAD PRECIP FROM THE DEEP SOUTH ACROSS THE SOUTHERN
APPALACHIANS TONIGHT.  WHILE MID/HIGH LEVEL MOISTURE WILL SPREAD IN
QUICKLY AFTER SUNSET...FORECAST SOUNDINGS SHOW THE LOWEST 7K FT
REMAINING RATHER DRY.  MODELS ARE OFTEN TOO SLOW WITH THE ARRIVAL OF
PRECIP FROM THE SOUTHWEST...BUT IT WILL TAKE SOME TIME TO MOISTEN
THE LOW-LEVELS....AND PRECIP MAY NOT REACH THE GROUND UNTIL AFTER
09Z.  TEMPS WILL FALL MORE QUICKLY EARLY IN THE NIGHT...ESPECIALLY
IN THE EAST...BUT CLOUDS THICKEN AFTER MIDNIGHT.  EXPECT LOWS IN THE
MID 40S WEST TO LOWER 40S AND SOME UPPER 30S IN THE EAST.

&&

.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
AS OF 345 AM SATURDAY...

WARM ADVECTION DRIVEN PRECIP...OUT AHEAD OF THE UPPER TROUGH AND
COLD FRONT MOVING INTO THE OHIO/TENNESSEE VALLEYS SUNDAY MORNING...
WILL BE PRIMARILY FOCUSED OVER THE NORTHWEST PIEDMONT.  THIS INITIAL
SURGE OF WARM ADVECTION IS FORECAST TO WEAKEN WITH TIME AND
NORTHWARD EXTENT..WITH LIGHT QPF AMOUNTS OF A TENTH OF AN INCH OR
LESS FOR MOST LOCATIONS. TO THE EAST...WHERE LIFT IS WEAKER AND
MOISTURE IS LIMITED...ONLY A FEW HUNDREDTHS ARE EXPECTED.  HAVE
ADJUSTED POPS TO SHOW A GREATER RANGE FROM HIGH END LIKELY INT HE
NORTHWEST TO LOW END CHANCE IN THE SOUTHEAST. BY SUNDAY
AFTERNOON...TEMP ADVECTION BECOMES NEARLY NEUTRAL WITH NO SIGNS OF
ANY APPRECIABLE WAVES IN THE DEEP SOUTHWESTERLY FLOW.  THUS...EXPECT
A LULL IN PRECIP THROUGH SUNDAY LATE AFTERNOON/EVENING...BEFORE THE
COLD FRONT SINKS SOUTH INTO NC SUNDAY NIGHT AND MORE WIDESPREAD RAIN
SPREADS BACK IN FROM THE SOUTHWEST BY MONDAY MORNING IN RESPONSE TO
A 180KT UPPER JET OVER THE OHIO VALLEY AND STRENGTHENING ISENTROPIC
LIFT.

THE RESULTING HIGHS SUNDAY AFTERNOON WILL EXHIBIT A GREATER RANGE OF
VALUES...WITH MID 50S IN THE NORTHWEST TO MID 60S POSSIBLE IN THE
SOUTHEAST. LOWS SUNDAY NIGHT IN THE MID 40S NORTH TO LOWER 50S SOUTH.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
AS OF 325 AM SATURDAY...

MON AND MON NIGHT: THE MODELS ARE IN GOOD AGREEMENT ALOFT REGARDING
THE AMPLIFICATION OF A SHORTWAVE TROUGH ACROSS NORTHERN MEXICO
THROUGH TONIGHT... FOLLOWED BY A DEAMPLIFICATION OF THE TROUGH TO
THE MIDDLE ATLANTIC STATES BY EARLY MON. THE INTENSIFICATION AND
MIGRATION OF AN ASSOCIATED 160-180 KT UPPER JET ACROSS THE OH VALLEY
AND NORTHEAST WILL PLACE CENTRAL NC BENEATH THE RIGHT ENTRANCE
REGION OF THE JET...WHICH WILL CAUSE THE LOW LEVEL FLOW /ABOVE THE
SHALLOW POST-FRONTAL DAMMING HIGH/ TO ACCELERATE AND ASSUME A MORE
SOUTHERLY COMPONENT. STRENGTHENING ISENTROPIC LIFT WILL
RESULT...WHICH WILL CAUSE LIGHT RAIN TO OVERSPREAD CENTRAL NC LATE
SUNDAY NIGHT THROUGH EARLY MON AFTERNOON...BEFORE TAPERING TO
OCCASIONAL DRIZZLE OR BARELY MEASURABLE LIGHT RAIN...AS AN
ASSOCIATED SERIES OF WEAK FRONTAL WAVES TRACK OFF THE COAST OF THE
CAROLINAS...THROUGH MON NIGHT.

THE COMBINATION OF BOTH CAA AND DIABATIC/EVAPORATIVE COOLING WILL
LIKELY RESULT IN SLOWLY FALLING TEMPERATURES ACROSS THE NORTHERN
CWFA --INTO THE 40S-- THROUGHOUT THE DAY...WHILE THE SOUTHERN TIER
WILL HAVE AN OPPORTUNITY TO WARM INTO THE 60S DURING THE MIDDAY
HOURS BEFORE ALSO COOLING DURING THE AFTERNOON HOURS. LOWS...WITH
CONTINUED LOW OVERCAST AND THE AFOREMENTIONED OCCASIONAL DRIZZLE OR
VERY LIGHT RAIN...IN THE UPPER 30S TO LOWER 40S.

TUE: A SECONDARY SHORTWAVE TROUGH...ANOTHER DEAMPLIFYING ONE IN WSW
FLOW ALOFT...IS FORECAST TO CROSS THE CENTRAL APPALACHIANS EARLY
TUE. THE PASSAGE OF THIS FEATURE AND ASSOCIATED WEAK HEIGHT FALLS
ALOFT AND LIFT WILL MAINTAIN A SUFFICIENTLY SATURATED LOWEST SEVERAL
THOUSAND FT TO WARRANT A CONTINUED SLIGHT CHANCE OF LIGHT RAIN OR
(MORE LIKELY) DRIZZLE INTO EARLY TUE...BEFORE NW 925-850 MB FLOW
BEHIND THE PASSING SHORTWAVE PROMOTES BOTH DOWNSLOPE FLOW AND A
DISSIPATION OF THE CAD INVERSION VIA CAA - BOTH MECHANISMS THAT
SHOULD SERVE TO SCOUR THE CAD REGIME AND PROMOTE STEADY CLEARING.
WITH A FEW HOURS OF AFTERNOON SUNSHINE PROBABLE...LONGEST OVER THE
NW PIEDMONT...TEMPERATURES SHOULD RESPOND TO NEAR NORMAL.

TUE NIGHT-FRI: STRONG...ARCTIC HIGH PRESSURE OVER THE ROCKIES EARLY
IN THE PERIOD WILL OTHERWISE SPRAWL EAST ACROSS THE MIDDLE ATLANTIC
AND SOUTHEAST STATES...THROUGH THU...BENEATH GENERALLY WESTERLY FLOW
BETWEEN CONFLUENT BRANCHES OF THE UPPER JET...BEFORE DRIFTING
OFFSHORE AHEAD OF AN EJECTING DESERT SW (BRIEFLY) CUTOFF LOW FRI-
SAT. THE RESULT WILL BE COOL CONDITIONS --MOST NOTABLY WED AND THU
MORNINGS WHEN TEMPERATURES SHOULD DIP WELL INTO THE 20S GIVEN
PROJECTED LOW LEVEL THICKNESS VALUES IN THE 1290-1300 METER RANGE--
WITH A PERIOD OF PASSING MID-HIGH CLOUDS DURING THE DAY
WED...BETWEEN OTHERWISE MOSTLY CLEAR.

MEDIUM RANGE GUIDANCE (NOT SURPRISINGLY) DIVERGES WITH RESPECT TO
THE EJECTION OF THE AFOREMENTIONED DESERT SW LOW...SO FORECAST
DETAILS ARE MORE UNCERTAIN FOR FRI...THOUGH CLOUDINESS AND RAIN
CHANCES WILL CERTAINLY BE ON THE RISE THROUGH THE START OF NEXT
WEEKEND.

&&

.AVIATION /06Z SATURDAY THROUGH TUESDAY/...
AS OF 100 AM SATURDAY...

WITH DEWPOINTS SLIGHTLY HIGHER OVER THE COASTAL PLAIN AND LIGHT
WINDS...THERE MAY BE A COUPLE HOURS OF MVFR VSBY AT KRWI AND/OR KFAY
PRIOR TO 12Z...ESPECIALLY AS SKIES PARTIALLY CLEAR BETWEEN SOME HIGH
CLOUDS MOVING OVERHEAD.  OTHERWISE.. VFR CONDITIONS ARE EXPECTED TO
CONTINUE THROUGH THE TAF PERIOD WITH LIGHT WINDS BECOMING SOUTH-
SOUTHWESTERLY DURING THE DAY.

MID-LEVEL CLOUDS WILL INCREASE LATER TONIGHT AND EARLY SUNDAY AHEAD
OF A DISTURBANCE MOVING ALONG THE APPALACHIANS. HOWEVER...CURRENT
MODEL PROJECTIONS HAVE LOW CLOUDS AND SUB-VFR CEILINGS SPREADING
INTO THE KGSO/KINT VICINITY WELL AFTER 06Z SUNDAY.

LOOKING AHEAD: A SERIES OF UPPER-LEVEL DISTURBANCES MOVING SOUTHWEST
TO NORTHEAST ACROSS THE REGION COMBINED WITH AN APPROACHING FRONTAL
ZONE WILL BRING A COUPLE ROUNDS OF LIGHT PRECIP AND SUB-VFR
CONDITIONS TO PORTIONS OF CENTRAL NC SUNDAY AND MONDAY. CONDITIONS
ARE EXPECTED TO IMPROVE BY LATE MONDAY NIGHT INTO TUESDAY. -KRD

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...BLS
NEAR TERM...BLS
SHORT TERM....BLS
LONG TERM...MWS
AVIATION...BLS
Hazardous weather outlook, Dec 27, 5:28 AM EST, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
528 AM EST SAT DEC 27 2014

NCZ007>011-021>028-038>043-073>078-083>086-088-089-281030-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
528 AM EST SAT DEC 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

River Flood Warnings in North Carolina, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.